question-icon

Suggest ways to wean off Afrin

default
Posted on Thu, 28 May 2015
Question: I have been using afrin now for a week and i'n using it now about every 3 to 4 hours just to be able to sleep I think i'm hooked on it how do I get off it?
doctor
Answered by Dr. Chintan Solanki (1 hour later)
Brief Answer:
reduce frequency or consult doctor for prescription of Steroid nasal spray

Detailed Answer:
Hello,

Thanks for writing to us.

You are using afrin since one week only. So there is no severe problem will be there. You can reduce frequency gradually(every 5-6 hours next day every 7-8 hours and so on up to every 12 hours and stop) and stopped the same without much discomfort.
For sleep you can use measures called 'Sleep Hygiene' , please find the same in below link:
sleepfoundation.org/ask-the-expert/sleep-hygiene

In any case if you feel much discomfort while reducing frequency, you should consult doctor for prescription of steroids like prednisone in form of oral and nasal spray according to need. You can stop them gradually under medical supervision.

Hope I have answered your query, I will be happy to help further.

Regards,
Dr.Chintan Solanki.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

163 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest ways to wean off Afrin

Brief Answer: reduce frequency or consult doctor for prescription of Steroid nasal spray Detailed Answer: Hello, Thanks for writing to us. You are using afrin since one week only. So there is no severe problem will be there. You can reduce frequency gradually(every 5-6 hours next day every 7-8 hours and so on up to every 12 hours and stop) and stopped the same without much discomfort. For sleep you can use measures called 'Sleep Hygiene' , please find the same in below link: sleepfoundation.org/ask-the-expert/sleep-hygiene In any case if you feel much discomfort while reducing frequency, you should consult doctor for prescription of steroids like prednisone in form of oral and nasal spray according to need. You can stop them gradually under medical supervision. Hope I have answered your query, I will be happy to help further. Regards, Dr.Chintan Solanki.